• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Zoloft and dissociation

Eldritch

Eldritch

Well-known member
Joined
Apr 7, 2015
Messages
50
Location
USA
I started Zoloft around a week or so, and i found that I space out FAR more often than I usually do. And it makes my dissociation episodes worse-they happen more often. I feel less like myself than usual, and I dont know how to tell my psychiatrist that I dont want to take it, because so far my doc and my therapist said to just "wait". The bad thing is Ive been so much more suicidal on it...?
Ive been on Lexapro for arouund 2 months and had no effect at all, now Im taking Zoloft 50mg. What are your experiences with this?
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,531
Location
The West Country
I'm not sure because when I took Sertraline (Zoloft) I was also taking risperidone, which obviously caused me to be really sedated so I can't say for sure what med caused what side effects.

I have always found the first couple of weeks on a new medication to cause a lot of depersonalisation and derealisation, which caused me panicky feelings and was quite distressing.
After several weeks I did adapt, so I do think it's possible that you might too.

However, the fact that you are feeling more suicidal since taking them is serious and something that you should tell your psychiatrist about it. It's possible that they might decide it's not the right med for you and change it.
It is essential that you tell the doc though, because oddly some anti-depressants can make people more suicidal and it's not something you should have to be going through. x
 
Kerome

Kerome

Well-known member
Joined
Sep 29, 2013
Messages
12,750
Location
Europe
It is essential that you tell the doc though, because oddly some anti-depressants can make people more suicidal and it's not something you should have to be going through. x
This happened to a friend of mine, and she was told by her psychiatrist it could be a period of six weeks during which you might feel more suicidal! Admittedly that was Prozac and not Zoloft but still, it seems a bit strange. I thought doctors get taught at medical school "first, do no harm".
 

MarlieeB

ACCOUNT CLOSED
Joined
Jan 15, 2013
Messages
25,044
I've always been told, everytime I have changed that there is a good chance it would make me suicidal.
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,531
Location
The West Country
It's all very peculiar, isn't it?
There are two different meds I tried and both had to be stopped because of how much worse they made me feel. :shrug:
 
Eldritch

Eldritch

Well-known member
Joined
Apr 7, 2015
Messages
50
Location
USA
I told my therapist and he agreed that I should be taken off it, so now im decreasing the amt im taking. But its weird beause it doesnt seem like any SSRIs are working on me at all, it makes my mood worse and makes me agitated..
 
Top